A new invariant and parametric connected sum of embeddings

Tom 197 / 2007

A. Skopenkov Fundamenta Mathematicae 197 (2007), 253-269 MSC: Primary 57Q35, 57Q37; Secondary 55S15, 55Q91, 57R40. DOI: 10.4064/fm197-0-12


We define an isotopy invariant of embeddings $N\to {{\mathbb R}}^m$ of manifolds into Euclidean space. This invariant together with the $\alpha $-invariant of Haefliger–Wu is complete in the dimension range where the $\alpha $-invariant could be incomplete. We also define parametric connected sum of certain embeddings (analogous to surgery). This allows us to obtain new completeness results for the $\alpha $-invariant and the following estimation of isotopy classes of embeddings. In the piecewise-linear category, for a $(3n-2m+2)$-connected $n$-manifold $N$ with ${(4n+5)/3}\le m\le {(3n+2)/2}$, each preimage of the $\alpha $-invariant injects into a quotient of $H_{3n-2m+3}(N)$, where the coefficients are ${{\mathbb Z}}$ for $m-n$ odd and ${{\mathbb Z}}_2$ for $m-n$ even.


  • A. SkopenkovDepartment of Differential Geometry
    Faculty of Mechanics and Mathematics
    Moscow State University
    Moscow 119992, Russia
    Independent University of Moscow
    B. Vlasyevskiy, 11, Moscow 119002, Russia

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek